Ear Tinnitus and Pain with Neuropathy

Posted by cwallen9 @cwallen9, Jan 29, 2019

Does anyone have severe tinnitus and ear pain with their neuropathy? I have small fiber and autonomic neuropathy and I have been getting severe tinnitus (roaring and high pitch noise) and a feeling of pressure and pain for the last month. I am wondering if the neuropathy and/or medications are causing it. I am on gabopentin, cymbalta, and NSAIDS.

@silverfox1026

I have non-diabetic neuropathy and I have tinnitus as well, but I don't take any meds for the neuropathy, so I think the tinnitus is tied in some way to the neuropathy. I am also in the idiopathic category. Does anyone know of any treatment for the burning in the feet. Also, does anyone suffer from Piriformis syndrome? I do have lower back issues, but the neurosurgeon says they are not causing my sciatic symptoms. Says it may be a damaged or impinged nerve, perhaps by the Piriformis muscle, Anyone else have this along with the PN?

Jump to this post

I have PN (tingling-no pain), tinnitus, and fracture of L-1 . I take no meds for any of those. I have a daily regimen of PT exercises that I do for the back pain…It works! I am trying to find out what the relationship happens to be w/ all 3 of those.I have heard people complain of having PN first and then tinnitus. Mine was the opposite. Tinnitus and then neuropathy. Various possible causes for the PN, but right now it is just a guessing game. I was put on gabapentin for PN, but had severe side effects and I dropped that. My tinnitus is a constant, loud, ear piercing sqeal. My PN never goes away, but is managed. Thanks for posting. I know that may not help, but I wanted you to know that you are not alone!

REPLY
@willows

For tinnitus it’s best to avoid Non steroid pain killers especially aspirin if at all possible.

Jump to this post

Tinnitus is often related to hearing loss, and may or may not be a sign of early hearing loss. It is exacerbated by ototoxic drugs and exposure to noise. Tinnitus is the most common disability experienced by veterans who have been in combat zones. You will find information on tinnitus at: https://www.hearingloss.org/?s=tinnitus The Hearing Health Foundation's most recent magazine focuses on tinnitus. Worth reading at: https://hearinghealthfoundation.org/

REPLY

I have axonal sensory neuropathy. I take Lyrica at night, not during the day because it makes me drowsy. Sometimes it lasts through the night and I'm still sleepy all morning. Sometimes it's calming effect runs out in 5 or 6 hours and I wake up with neuropathic pain (bonfires, swords, and wasps). I take gabapentin during the day. Neuropathy is capricious – I have tried to figure out why it's worse sometimes, plateauing sometimes, I keep looking but I can't find any correlation to anything I do or ingest. Same with the tinnitis, I can't tell why it comes and goes. Peggy

REPLY
@pfbacon

I have axonal sensory neuropathy. I take Lyrica at night, not during the day because it makes me drowsy. Sometimes it lasts through the night and I'm still sleepy all morning. Sometimes it's calming effect runs out in 5 or 6 hours and I wake up with neuropathic pain (bonfires, swords, and wasps). I take gabapentin during the day. Neuropathy is capricious – I have tried to figure out why it's worse sometimes, plateauing sometimes, I keep looking but I can't find any correlation to anything I do or ingest. Same with the tinnitis, I can't tell why it comes and goes. Peggy

Jump to this post

Hi there Peggy, I haven't seen a post from you in a while. Have you correlated your increase in neuropathic pain with the barometric pressure? This week we had two or more days of rain, thunder, and lightning. And as usual, my whole body just hurt……every cell seemed to be screaming. As soon as the BP went over 30, my body calmed down and today I can move without so much pain.

Hope this helps. What do I do about it…..lots of resting and a tad more cannabis. A question…aren't Lyrica and Gabapentin somewhat similar? I cannot do Gabapentin during the day at all…..only at bedtime.

May you be free of suffering and the causes of suffering.
Chris

REPLY
@artscaping

Hi there Peggy, I haven't seen a post from you in a while. Have you correlated your increase in neuropathic pain with the barometric pressure? This week we had two or more days of rain, thunder, and lightning. And as usual, my whole body just hurt……every cell seemed to be screaming. As soon as the BP went over 30, my body calmed down and today I can move without so much pain.

Hope this helps. What do I do about it…..lots of resting and a tad more cannabis. A question…aren't Lyrica and Gabapentin somewhat similar? I cannot do Gabapentin during the day at all…..only at bedtime.

May you be free of suffering and the causes of suffering.
Chris

Jump to this post

Hi Chris; I hadn't thought of barometric pressure — I will start watching that and see if I can find a correlation. For some reason, gaba doesn't make me sleepy but lyrica does. I tried cannabis, twice, and reacted badly. We are all different aren't we … Thanks for your input. Peggy

REPLY
@pfbacon

Hi Chris; I hadn't thought of barometric pressure — I will start watching that and see if I can find a correlation. For some reason, gaba doesn't make me sleepy but lyrica does. I tried cannabis, twice, and reacted badly. We are all different aren't we … Thanks for your input. Peggy

Jump to this post

Hi Peggy –
I hadn't though about barometric pressure and tinnitus either, but like @artscaping, low barometric pressure makes EVERYTHING else hurt – I just want to curl up in a ball. Low pressure even affects my breathing. I don't think my daughter truly understood what I meant – but now she has "hardware" in a broken wrist and can feel even small changes.
Sue

REPLY
Please sign in or register to post a reply.
  Request Appointment